It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Allergies Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 12-10-2004, 04:37 PM   #1
Senior Veteran
(female)
 
Lady50's Avatar
 
Join Date: May 2004
Location: Missouri
Posts: 2,879
Lady50 HB UserLady50 HB UserLady50 HB UserLady50 HB UserLady50 HB UserLady50 HB UserLady50 HB User
Question A question to those who take Singular allergy medicine

My daughter was taking Singular and it seems like she put on a few lbs.
Since she quit taking it the weight seems to be dropping off.

Has anyone had problems with this? My daughter is 12.
__________________
** RAI ablation for Graves disease 2004**

 
Old 12-10-2004, 05:35 PM   #2
Senior Veteran
(female)
 
Join Date: Nov 2003
Posts: 1,875
singer1 HB User
Re: A question to those who take Singular allergy medicine

I have taken Singulair in the past, but for Asthma and never noticed any weight gain. Sorry couldn't help you with that.

 
Sponsors Lightbulb
   
Old 12-10-2004, 05:40 PM   #3
Senior Veteran
(female)
 
Join Date: Jul 2004
Posts: 1,423
sneezydiva HB User
Re: A question to those who take Singular allergy medicine

Hmmm, I have never made the connection between Singulair and weight gain. But I have been struggling with my weight for the past year. Of course, I'm almost 30, so it could be a natural drop in metabolism. I'm interested to see if anyone else responds to your post.

 
Old 12-10-2004, 05:44 PM   #4
Senior Veteran
(female)
 
Lady50's Avatar
 
Join Date: May 2004
Location: Missouri
Posts: 2,879
Lady50 HB UserLady50 HB UserLady50 HB UserLady50 HB UserLady50 HB UserLady50 HB UserLady50 HB User
Re: A question to those who take Singular allergy medicine

Okay thanks!!! Maybe her body is just changing toward a teenager.LOL

I have another question. Would taking Singular be helpful in the wintertime as well? Like if you are allergic to dust or mold.
__________________
** RAI ablation for Graves disease 2004**

 
Old 12-10-2004, 11:28 PM   #5
Senior Member
(female)
 
Join Date: Feb 2004
Posts: 112
lu55 HB User
Re: A question to those who take Singular allergy medicine

No weight gain and, yes, singular helps me in the winter (specifically because of the dust and mold).

Lu

 
Old 12-13-2004, 09:29 PM   #6
Member
 
Join Date: Jan 2003
Location: Florida
Posts: 81
cshore HB User
Re: A question to those who take Singular allergy medicine

I take Singulair and I didn't gain any weight!!.
__________________
C.

 
Old 02-03-2005, 07:37 PM   #7
Junior Member
 
Join Date: Oct 2004
Posts: 14
piscesbaby HB User
Re: A question to those who take Singular allergy medicine

Singulair actually shouldn't have any effect on weight gain from what I understand. It doesn't affect the Central Nervous System so it shouldn't set the body into rest and disgest mode (which generally is what leads to weight gain). However, allergies in general can cause weight gain. I was using "drowzy" antihistimines which made me gain weight. Since I've switch to Singulair I actually lost the weight and am back to normal.

 
Old 04-14-2007, 05:36 AM   #8
Newbie
(male)
 
Join Date: Apr 2007
Location: Ashland, OR, USA
Posts: 1
bobhall1935 HB User
Re: A question to those who take Singular allergy medicine

My son is 10 and has been on singular for 2 years. He is very over weight and I am just starting to find out the reason why. The weight gain tracks his singular consumption time period.

 
Old 04-15-2007, 05:38 PM   #9
Newbie
(female)
 
Join Date: Apr 2007
Location: boise, id, usa
Posts: 1
ruby2007 HB User
Re: A question to those who take Singular allergy medicine

Quote:
Originally Posted by bobhall1935 View Post
My son is 10 and has been on singular for 2 years. He is very over weight and I am just starting to find out the reason why. The weight gain tracks his singular consumption time period.
I think Singular can cause different problems with different people. My son developed a horrible vasculitic rash all over his entire body after taking Singular. After numerous visits to the dermatologist and pediatrician, including a consultation with a hematologist and oncologist, the general concensus was that a reaction to Singular was the probable cause. He went off the medication and the rash began to improve rather quickly. I have also had experiences with taking medication that wasn't suppose to cause weight gain, but I believe it did.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
My 2 year old...allegies ...Medicine "Singular" deebs Allergies 0 10-09-2009 08:21 PM
why take singular TCK7551 Allergies 6 09-15-2008 06:58 PM
Acid reflux lpr is cured by allergy medicine nchang58 Acid Reflux / GERD 0 05-06-2008 01:36 PM
Asthma control w\ Singular and Zyrtec Tim266 Asthma 4 07-07-2007 08:38 AM
Singular not working..now what?? Megn80 Allergies 9 01-04-2007 11:28 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 08:20 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!